Convergence analysis of the nonoverlapping Robin-Robin method for nonlinear elliptic equations

Research output: Contribution to journalArticlepeer-review

89 Downloads (Pure)


We prove convergence for the nonoverlapping Robin-Robin method applied to nonlinear elliptic equations with a p-structure, including degenerate diffusion equations governed by the p-Laplacian. This nonoverlapping domain decomposition is commonly encountered when discretizing elliptic equations, as it enables the usage of parallel and distributed hardware. Convergence has been derived in various linear contexts, but little has been proven for nonlinear equations. Hence, we develop a new theory for nonlinear Steklov-Poincaré operators based on the p-structure and the L^p-generalization of the Lions-Magenes spaces. This framework allows the reformulation of the Robin-Robin method into a Peaceman-Rachford splitting on the interfaces of the subdomains, and the convergence analysis then follows by employing elements of the abstract theory for monotone operators. The analysis is performed on Lipschitz domains and without restrictive regularity assumptions on the solutions.
Original languageEnglish
Pages (from-to)585-605
Number of pages21
JournalSIAM Journal on Numerical Analysis
Issue number2
Publication statusPublished - 2022

Subject classification (UKÄ)

  • Computational Mathematics

Free keywords

  • Robin-Robin method
  • Nonoverlapping domain decomposition
  • Nonlinear elliptic equation
  • Convergence
  • Steklov-Poincaré operator


Dive into the research topics of 'Convergence analysis of the nonoverlapping Robin-Robin method for nonlinear elliptic equations'. Together they form a unique fingerprint.

Cite this